Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Marquette, MI

March 25, 2007Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Mar 25, 2007, 11:33 PM CDT for Menominee County, Michigan. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2007, 11:33 PM CDT (04:33 UTC)
Expired
Mar 26, 2007, 12:00 AM CDT
In force
27 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Menominee County, MI

The radar

The Marquette radar (KMQT), 107 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 260433
SVRMQT
MIC109-260500-
/O.NEW.KMQT.SV.W.0002.070326T0433Z-070326T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1133 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN

* UNTIL MIDNIGHT CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF STEPHENSON...OR 24 MILES
  SOUTHEAST OF IRON MOUNTAIN. THE STORM WAS MOVING NORTHEAST AT 45
  MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARNEY...BAGLEY AROUND 1140 PM CDT...
  HERMANSVILLE AROUND 1145 PM CDT...
  POWERS...SPALDING AROUND 1150 PM CDT...
  WILSON AROUND 1155 PM CDT...
  6 MILES SOUTH OF WHITNEY AROUND MIDNIGHT CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4548 8779 4551 8778 4556 8782 4557 8782
      4556 8780 4557 8778 4561 8777 4565 8780
      4588 8733 4563 8733 4546 8777

$$

MICHELS
2 follow-up statements
000 
WWUS53 KMQT 260441
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1241 AM EDT MON MAR 26 2007

MIC109-260500-
/O.CON.KMQT.SV.W.0002.000000T0000Z-070326T0500Z/
MENOMINEE MI-
1141 PM CDT SUN MAR 25 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MENOMINEE COUNTY
UNTIL MIDNIGHT CDT...

AT 1141 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CARNEY...OR 25 MILES
SOUTHEAST OF IRON MOUNTAIN. THE SEVERE THUNDERSTORM WAS MOVING
NORTHEAST AT 50 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILSON AROUND 1150 PM CDT...
  WHITNEY AROUND MIDNIGHT CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4548 8779 4551 8778 4556 8782 4557 8782
      4558 8778 4557 8778 4561 8777 4565 8780
      4588 8733 4563 8733 4546 8777

$$

MICHELS
000 
WWUS53 KMQT 260448
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1248 AM EDT MON MAR 26 2007

MIC109-260500-
/O.CON.KMQT.SV.W.0002.000000T0000Z-070326T0500Z/
MENOMINEE MI-
1148 PM CDT SUN MAR 25 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MENOMINEE COUNTY
UNTIL MIDNIGHT CDT...

AT 1148 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CARNEY...OR 26 MILES
SOUTHEAST OF IRON MOUNTAIN. THE SEVERE THUNDERSTORM WAS MOVING
NORTHEAST AT 45 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILSON AROUND 1155 PM CDT...
  WHITNEY AROUND MIDNIGHT CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4548 8779 4551 8778 4556 8782 4557 8782
      4558 8778 4557 8778 4561 8777 4565 8780
      4588 8733 4563 8733 4546 8777

$$

MICHELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:26 PM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Mar 25, 3:26 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
426 PM EDT SUN MAR 25 2007

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED GENERALLY SW FLOW TOWARD THE
GREAT LAKES WITH A RDG OVER THE SE CONUS AND A TROF OVER THE WEST. A
WELL-DEFINED MID/UPPER LEVEL LOW INTO W CNTRL MN. A SHRTWV WAS ALSO
MOVING THROUGH THE PAC NW. AT THE SFC...LOW PRES WAS LOCATED NEAR
KFAR WITH A WARM FRONT FROM N CNTRL MN TO E CNTRL WI. UNSEASONABLE
WARMTH/HUMIDITY PREVAILED S OF THE FRONT WITH TEMPS IN THE MID TO
UPPER 70S F AND DEWPOINTS IN THE MID TO UPPER 50S. VIS LOOP
INDICATED THAT THE LOW CLOUDS HAD ALSO DISSIPATED OVER W UPPER MI
ALLOWING TEMPS TO CLIMB INTO THE LOWER 60S. SHRA/TSRA HAVE DEVELOPED
OVER E  ERN MN AND WRN WI...S AND SW OF KDLH AHEAD OF THE MID LEVEL
LOW...AND WERE MOVING NE.

.SHORT TERM (TONIGHT)...
MAIN FCST CONCERN IS ON SEVERE THREAT.

LARGE SCALE SUPPORT FOR TSRA DEVELOPMENT WILL BE PROVIDED APPROACH OF
THE MID LEVEL LOW WITH HEIGHT FALLS AND INCREASING DEEP LAYER
QVECTOR CONV ALONG WITH UPPER LEVEL DIV FROM LEFT EXIT OF A 110 KT
250 MB JET OVER IA.

FCST AND MODIFIED SOUNDINGS INDICATE SB AND MU CAPE VALUES IN THE
1000-1500 J/KG RANGE AT THE SFC NEAR KIWD THIS EVENING AND AT 925 MB
INTO CNTRL UPR MI LATER THIS EVENING. SFC-1KM/SFC-6KM HELICITY/SHEAR
VALUES ARE FAVORABLE FOR STRONG/SEVERE STORMS. ALTHOUGH THE
POTENTIAL FOR  SUPERCELLS IS GREATEST TO THE SW OF THE CWA OVER W
WI...SOME COULD AFFECT THE FAR W OR SW PORTION OF THE CWA BEFORE SFC
STABILIZATION INCREASES LATER THIS EVENING OR CELLS MERGE INTO A
LARGER MCS.ALTHOUGH DAMAGING WIND GUSTS COULD ALSO MOVE INTO CNTRL
UPPER MI...THE THE S AND SW CWA COULD WOULD ALSO SEE THE GREATEST
POTENTIAL FOR STRONGEST WINDS WHERE ANY STABLE LAYER WOULD BE
THINNEST. THE LOCAL LAPSWRF-ARW ALSO HINTS AT POTENTIAL FOR
THUNDERSTORMS PRODUCING STRONG/SVR WINDS OVER W AND S UPPER MI.
POTENTIAL FOR LARGE HAIL ALSO REMAINS GIVEN AMOUNT OF SHEAR/
INSTABILITY AND FREEZING LEVEL/WET BULB-ZERO HEIGHTS AROUND 10K/8K
FT.

THE FCST GENERALLY FOLLOWED THE 12Z NAM FOR TIMING ON SHRA/TSRA
THOUGH THE CWA OVERNIGHT.

.LONG TERM (MONDAY THROUGH NEXT SUNDAY)...

MONDAY...UPPER LOW CURRENTLY JUST TO THE NE OF WATERTOWN SOUTH
DAKOTA IS PROGGED TO BE LOCATED OVER EASTERN UPPER MICHIGAN AT 12Z.
CONTINUED SW FLOW ALOFT AHEAD OF A DEEP TROUGH APPROACHING THE WEST
COAST WILL HELP TO KEEP THE UPPER LOW ON A RAPID MOVEMENT TO THE
NE...ALLOWING FOR UPPER LEVEL RIDGING AND SUBSIDENCE TO FOLLOW IN
ITS WAKE. THEREFORE ANY SHOWERS SHOULD QUICKLY END IN THE MORNING.
THE BIG QUESTION IS HOW MUCH CLEARING CAN TAKE PLACE...PARTICULARLY
IN THE LESS CONFIDENT LOW LEVELS...WHICH WILL HIGHLY IMPACT
TEMPERATURES SINCE 850MB TEMPS ARE PROGGED TO RISE TO 9-11C BY 21Z.
UPSTREAM...THERE ARE SOME LOW CLOUDS ON THE BACK SIDE OF THE UPPER
LOW TO ABOUT THE POINT WHERE THE RIDGE AXIS SITS. THIS WOULD IMPLY
THAT THE WESTERN U.P. WOULD START CLEARING OUT OF THE LOW CLOUDS
BETWEEN 15-18Z...FOLLOWED BY THE CENTRAL U.P. BETWEEN 18-21Z.
THEREFORE...THE WARMEST READINGS ARE PLANNED ALONG THE WISCONSIN
BORDER INTO THE SOUTH CENTRAL U.P....WHERE READINGS SHOULD GET INTO
THE 60S. LAKE BREEZE ACTION MAY TEND TO HOLD TEMPS DOWN OVER THE
WESTERN U.P. AND FOR AREAS EAST OF MARQUETTE TOO.

MONDAY NIGHT INTO TUESDAY...UPPER TROUGH JUST OFF THE WEST COAST AT
00Z TUE WILL MOVE INLAND DURING THIS PERIOD. HEIGHT FALLS...DPVA AND
DOWNSLOPING WILL ALL HELP IN AIDING IN THE DEVELOPMENT OF A 995MB
SURFACE LOW IN WYOMING BY 00Z WED. CLOSER TO HOME...WARM ADVECTION
ALOFT AHEAD OF THE UPPER TROUGH WILL HELP TO HOLD THE UPPER RIDGE
AXIS OVER UPPER MICHIGAN. HOWEVER AT THE LOW LEVELS...A SURFACE COLD
FRONT IS SHOWN TO DROP SOUTH THROUGH THE AREA MONDAY EVENING...
ALLOWING A BUILDING 1025-1035MB HIGH OVER NW ONTARIO TO NOSE INTO
THE EASTERN U.P.. DRY AIR FLOWING AROUND THIS HIGH SHOULD KEEP ANY
PRECIPITATION TO OUR SOUTH...CLOSER TO THE COLD FRONT WHICH STALLS
NEAR I-80. REGARDING TEMPERATURES...NE WINDS DEVELOPING BEHIND THE
COLD FRONT WILL HELP TO DRAG IN COOLER CANADIAN AIR. FOR MONDAY
NIGHT...CLOUD COVER AS A RESULT OF MID-LEVEL FRONTOGENESIS SHOULD
KEEP READINGS UP IN THE 30S. ON TUESDAY...THERE ARE INDICATIONS OF
AT LEAST SOME SUNSHINE...AND WITH 850MB TEMPS OF 6-8C...WISCONSIN
BORDER AREAS SHOULD STILL TOP OUT IN THE MID 50S. A NE WIND WILL
KEEP LAKE SUPERIOR SHORELINE AREA QUITE A BIT COOLER (10-15
DEGREES)...ESPECIALLY SINCE THE WARMING INTERIOR MAY CAUSE A LAKE
BREEZE TO ADD ONTO THE WIND.

TUESDAY NIGHT INTO WEDNESDAY...UPPER TROUGH IS PROGGED TO MOVE INTO
THE FOUR CORNERS AND INTERMOUNTAIN WEST REGION BY 00Z THU...ALLOWING
THE RIDGE TO BUILD OUT AHEAD OF IT OVER THE WESTERN GREAT LAKES.
ALTHOUGH THIS BUILDING RIDGE MIGHT GIVE THE IDEA OF A SURFACE WARM
FRONT MOVING NORTHWARD...IN FACT IT LOOKS LIKE FRONT NEAR I-80 MAY
EVEN SLIP SOUTH A BIT. THIS APPEARS TO BE RELATED TO THE RIDGE
BECOMING NARROW AS A RESULT OF A TROUGH DROPPING INTO NEW ENGLAND...
THUS THE ONTARIO SURFACE HIGH IS ALLOWED TO STRENGTHEN. DRY EASTERLY
FLOW AROUND THE HIGH WILL KEEP MUCH OF THE EASTERN U.P. DRY THROUGH
THE PERIOD. HOWEVER...OVER THE WEST HALF OF THE U.P....INCREASING
ISENTROPIC LIFT UNDER THE BUILDING RIDGE SHOWN BY THE GFS/UKMET MAY
HELP TO BRING SOME SHOWERS AND THUNDERSTORMS INTO THE CWA.
HOWEVER...GIVEN THAT THE ISENTROPIC LIFT IS NOT THAT STRONG...AND
THE PROXIMITY OF THE DRY AIR...HAVE KEPT POPS NO HIGHER THAN 40.
WITH THE HIGH OFF TO THE NE AND A LOW DEEPENING OVER THE CENTRAL
PLAINS...AN EASTERLY TYPE WIND SHOULD CONTINUE AT THE SURFACE. WITH
MORE CLOUDS THAN TUESDAY...WEDNESDAY SHOULD EVEN BE COOLER...WITH
MOST PLACES IN THE 45 TO 50F RANGE...COOLEST ALONG THE SHORELINES
WITH THE ONSHORE FLOW.

THURSDAY THROUGH SUNDAY...THIS PERIOD OF THE FORECAST IS MUCH MORE
UNCERTAIN THAN IT WAS YESTERDAY...PARTICULARLY DUE TO A MAJOR CHANGE
WITH REGARDS TO THE UPPER LEVEL PATTERN SHOWN BY THE UKMET...
CANADIAN AND ECMWF IN THEIR 00Z RUNS TODAY. ALL MODELS AGREE THAT AN
UPPER TROUGH WILL BE LOCATED OVER THE INTERMOUNTAIN WEST AT 00Z THU
WITH AN UPPER LEVEL RIDGE AXIS WITH HEIGHTS OF 570-576 DAM OVER
UPPER MICHIGAN. THE PROBLEM AFTER THIS IS THE 06Z GFS AND PREVIOUS
RUNS OF THE ECMWF LIFT THE UPPER TROUGH INTO CENTRAL CANADA AND THEN
INTO THE GREAT LAKES THIS WEEKEND. THE REASON FOR THE LIFTING OUT
APPEARS TO BE RELATED TO A SHRTWV COMING OUT OF AN UPPER LOW IN THE
NE PACIFIC WHICH SERVES AS A KICKER. HOWEVER...AS DESCRIBED
EARLIER...THE 00Z ECMWF/UKMET/CANADIAN NOW SHOW A COMPLETELY
DIFFERENT IDEA. THE NEW IDEA IS THAT THE WESTERN TROUGH SPLITS INTO
TWO...WITH ZONAL FLOW MOVING ACROSS THE CENTRAL PORTION OF THE
SOUTHERN CANADIAN PROVINCES AND THE NEWLY FORMED UPPER LOW MOVING
SLOWLY EASTWARD INTO THE CENTRAL PLAINS. THE 24/12Z UKMET AND
PREVIOUS RUNS OF THE CANADIAN ALSO WERE ON LINE WITH THE NEW IDEA.
HPC PREFERRED TO STICK WITH CONTINUITY...WHICH WOULD FOLLOW A
SLIGHTLY SLOWER SOLUTION OF THE 06Z GFS AND PREVIOUS ECMWF RUNS.
HOWEVER... THIS IS A LOW CONFIDENCE PLAN AND MAYBE SUBJECT TO CHANGE
OVER THE NEXT DAY OR TWO. IT SHOULD BE NOTED THAT THIS IS A
FAVORABLE TIME OF YEAR FOR CUT-OFF LOWS...AS EVIDENCED ON THE
CURRENT WATER VAPOR LOOP TODAY.

AS FAR AS THE DETAILS...AS THE UPPER TROUGH LIFTS INTO NW
ONTARIO...WARM AND MOIST AIR WILL SPREAD UP INTO THE GREAT LAKES
AHEAD OF IT AND AN APPROACHING COLD FRONT. IT APPEARS THAT SOME
SHOWERS AND THUNDERSTORM COULD IMPACT UPPER MICHIGAN BEGINNING
WEDNESDAY NIGHT (WARM ADVECTION)...THEN CONTINUE INTO FRIDAY. COLDER
AIR WILL FLOW IN BEHIND THE COLD FRONT INTO THE WEEKEND ASSOCIATED
WITH THE UPPER TROUGH. IF THE 06Z GFS IS CORRECT...850MB TEMPS ARE
SHOWN TO FALL INTO THE -10 TO -14C RANGE ON SATURDAY. THIS MIGHT BE
COLD ENOUGH FOR LAKE EFFECT...BUT GIVEN THE ISSUE OF UNCERTAINTY
DESCRIBED ABOVE...WILL NOT INCLUDE ANY POPS FOR LES. A SURFACE RIDGE
IS THEN SHOWN TO MOVE INTO THE CWA ON SUN...BUT 850MB TEMPS
REMAINING NO HIGHER THAN -10C WILL RESULT IN KEEPING TEMPS COOL.

12Z CYCLE UPDATE...LATEST ECMWF AND CANADIAN CONTINUE TO SUPPORT
THEIR PREVIOUS RUNS...WHILE THE GFS HAS TRENDED TOWARDS THE
ECMWF/CANADIAN. AGAIN...THIS PRESENTS THE POSSIBILITY FOR MORE
CHANGE ON FUTURE FORECASTS...WHICH MAY BE QUITE DRAMATIC. STAY TUNED.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLB (SHORT TERM)
AJ (LONG TERM)
Hazardous weather outlook, Mar 25, 10:13 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1113 PM EDT SUN MAR 25 2007

MIZ002-004>006-009>014-084-085-261200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-GOGEBIC-IRON-DICKINSON-MENOMINEE-
DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1113 PM EDT SUN MAR 25 2007 /1013 PM CDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT. LARGE
HAIL IS STILL POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ALONG THE WISCONSIN BORDER
AFTER MIDNIGHT TUESDAY NIGHT...OVER THE WEST HALF OF UPPER
MICHIGAN WEDNESDAY THROUGH THURSDAY...ACROSS ALL OF WEST AND
CENTRAL UPPER MICHIGAN THURSDAY NIGHT...AND OVER CENTRAL UPPER
MICHIGAN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MIZ001-003-261200-
KEWEENAW-NORTHERN HOUGHTON-
1113 PM EDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL END LATE TONIGHT. SOME OF THE STORMS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ007-261200-
LUCE-
1113 PM EDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO LUCE COUNTY AFTER MIDNIGHT...THEN
DIMINISH TO SCATTERED SHOWERS BY SUNRISE. SOME OF THE STORMS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT.

LSZ221-241>248-263-264-261200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
1113 PM EDT SUN MAR 25 2007 /1013 PM CDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL END LATE OVER WESTERN LAKE SUPERIOR THIS
EVENING...AND INTO EASTERN LAKE SUPERIOR AFTER MIDNIGHT. SOME
STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
AFTER MIDNIGHT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...OVER ALL OF
LAKE SUPERIOR THURSDAY INTO THURSDAY NIGHT...AND OVER EASTERN UPPER
MICHIGAN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-261200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
1113 PM EDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER NORTHERN LAKE MICHIGAN AROUND
MIDNIGHT...THEN DIMINISH TO SCATTERED SHOWERS LATE. SOME STORMS
MAY PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MICHELS

In the hours before

Special weather statement, Mar 25, 6:26 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
726 PM EDT SUN MAR 25 2007

MIZ002-009-260015-
GOGEBIC-ONTONAGON-
726 PM EDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
815 PM EDT (715 PM CDT)...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF BESSEMER...OR 16 MILES
NORTHEAST OF IRONWOOD...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MIRROR LAKE.
  LAKE OF THE CLOUDS.
  WHITE PINE.
  SILVER CITY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:26 PM CDTSpecial Marine WarningMQT64 min
Mar 25, 11:07 PM CDTSevere Thunderstorm WarningMQTLuce, Schoolcraft38 min
Mar 26, 12:10 AM CDTSevere Thunderstorm WarningMQTDelta, Menominee35 min
Mar 26, 12:12 AM CDTSpecial Marine WarningMQT48 min
Mar 26, 1:12 AM CDTSpecial Marine WarningMQT33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.